Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


THANKS SO MUCH "THE BODY.COM"
Aug 31, 2009

DOCTOR FIRST OF ALL I JUST WANT TO SAY THANKS SO MUCH FOR WHAT YOU GUYS DO HERE!!!! IT REALLY MEANS ALOT TO THE PEOPLE LIKE ME WHO ARE SCARED TO DEATH AND DONT KNOW WHAT TO DO.... I SENT YOU A QUESTION ABOUT THREE MONTHS AGO AND NOTICED YOU DID NOT ANSWER....PLEASE IF YOU CAN JUST ANSWER THIS LAST ONE I SHOULD BE GOOD TO GO. HOW DOSE THE FLU IN ARS DIFFER FROM A NORMAL FLU?? THE SORE THROAT I GOT LASTED FOR ALMOST THREE DAYS THEN I HAD A NIGHT OF FLU LIKE SYSTOMS THAT WHEN AWAY OVER NIGHT THE WORST WAS THE HEAD ACAE; FEVER AND EVERYTHING ELES LIFT IN THE MIDDLE OF THE NIGHT. THEN CAME A BAD COLD NEXT AND I KNOW THIS WAS A COLD BECASUSE MY ROOMMATE CAUGHT IT NEXT. SO TO SOME IT ALL UP IS IT COMMON IN ARS TO HAVE A SORE THROAT FIRST FOR A FEW DAYS THEN TO HAVE THE FLU TO COME ON AND HOW COMMON IS THAT HEAD ACEC IN ARS???

Response from Dr. McGowan

Thanks for your question. We often say that Acute Retroviral Syndrome (ARS) may be accompanied by "flu like symptoms". It is not a form of flu or influenza which is primarily a virus that infects the respiratory track. The symptoms from acute HIV generally are not so much the respiratory part (cough sniffles, sneezing, which are not part of ARS), but more of the fever, sore throat, fatigue and generalized weakness. HIV, unlike flu, may cause lymph node swelling throughout the body (flu can cause swollen lands around the neck) and may have a fleeting rash. Your symptom pattern is very consistant with the flu.

Best, Joe



Previous
needs of medicine soon?
Next
Cherry agioma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement